# SDR FFS2004F00001

- Difficulty date: June 22, 2004
- Submitted: July 8, 2004
- Operation: Air carrier
- Aircraft: N3536B
- Make and model: Piper PA-31-350
- Aircraft serial: 317952205
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: LW16740
- Condition: Cracked
- Location: Nr 3 Cylinder
- Part time: 1,339 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

COMPRESSION CHECK REVEALED ZERO COMPRESSION IN THE NR 3 CYLINDER.  INVESTIGATION FOUND A HOLE BURNED THROUGH THE HEAD OF THE EXHAUST VALVE.  THE FAILURE SEEMED UNUSUAL BECAUSE THERE WERE MULTIPLE CRACKS IN THE HEAD OF THE VALVE IN A CIRCUMFERENTIAL ORIENTATION AROUND THE STEM BUT THE EDGE OF THE VALVE AND THE SEATING AREA APPEARED IN REASONABLY GOOD CONDITION FOR THE TIME IN SERVICE.  (AL01200404049)
